Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 Count vs Viral Load
Jul 17, 2013

Greetings to you Dr Young, my name is Given from Zambia. l started taking Atripla in 2009 at CD4 count 309. l fully adhere to my medication since then. l have always used one Clinic for monitoring and my CD4 count rose to 490 in March 2013. Sometime this year l decided to supplement my medicine with a herbal supplement called Revivo. To see whether this was helping me, i decided to take a CD4 Count using another Clinic on 3 June 2013. l was shocked to learn that my CD4 Count had dropped to 337. As if this were not enough, this new Doctor decided to do a Viral Load Test which came out as 2237.... What could be happening to me Doc? Please help. Best regards. Given

Response from Dr. Young

Hello Given and thanks for posting from Zambia; I apologize for the delayed reply.

I'm not precisely sure what the cause of your abnormal labs might be. The first possibility is laboratory error (let's hope for that).

The makers of Revivo (a proprietary mixture of herbs) claim it to be an immune stimulant- their website clearly states that it's neither a treatment nor cure for HIV. A potentially ominous possibility is that something in the Revivo interacted negatively with your HIV medications, causing lower levels of medication and consequent drug resistance. This would then explain the viral load, the viral load explains the decline in CD4.

Either way, my advice is to stop the Revivo, stay adherent to your Atripla and have the tests repeated in a few weeks (that would likely be by now).

I hope that this helps and that the explanation is something other than drug resistance.

Be well, BY



Previous
Is there treatment available for HIV and Hep B?
Next
Semantics

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement